Alert archive / Missouri / Flash Flood Warnings in 2013

Flash Flood Warning 14, NWS Kansas City, MO

May 31, 20134 counties in Missouri; Johnson County, Leavenworth County, Miami County, Kansas

NWS Kansas City, MO issued this flash flood warning at May 31, 2013, 5:11 AM CDT for 4 counties in Missouri; Johnson County, Leavenworth County, Miami County, Kansas. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2013, 5:11 AM CDT (10:11 UTC)
Expired
May 31, 2013, 11:00 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Johnson County, KS, Leavenworth County, KS, Miami County, KS, Cass County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO

The radar

The Pleasant Hill radar (KEAX), 51 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 5:53 AM CDTHEAVY RAIN 2.19Gardner, KSHOURLY RAINFALL BETWEEN 5 AND 6 AM.
May 31, 5:53 AM CDTHEAVY RAIN 2.574 Se Olathe, KSHOURLY RAINFALL BETWEEN 5 AND 6 AM
May 31, 6:39 AM CDTFLASH FLOODOlathe, KSCARS STRANDED DUE TO HIGH WATER AT 151ST AND LINDENWOOD AS WELL AS 139TH AND MUR-LIN.
May 31, 7:00 AM CDTFLASH FLOODLee'S Summit, MOWEST BOUND HIGHWAY 50 JUST EAST OF THE TOOD GEORGE EXIT HAD ABOUT 6 INCHES OF WATER OVER THE ROADWAY. TRAFFIC WAS RESTRICTED BUT ABLE TO PASS THROUGH.
May 31, 7:32 AM CDTHEAVY RAIN 4.58Pleasant Hill, MO4.58 INCHES FOR A TWO-DAY TOTAL. 2.29 SINCE YESTERDAY AFTERNOON.
May 31, 8:00 AM CDTHEAVY RAIN 3.19Lone Jack, MOMEASURED FROM 6PM YESTERDAY EVENING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 88 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 10.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2013-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 753 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2013-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
753 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WGUS53 KEAX 311011
FFWEAX
KSC091-103-121-MOC037-095-101-107-311600-
/O.NEW.KEAX.FF.W.0014.130531T1011Z-130531T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
511 AM CDT FRI MAY 31 2013

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JOHNSON COUNTY IN EAST CENTRAL KANSAS...
  NORTHERN CASS COUNTY IN WEST CENTRAL MISSOURI...
  NORTHERN MIAMI COUNTY IN EAST CENTRAL KANSAS...
  NORTHWESTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
  SOUTHWESTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 1100 AM CDT

* AT 509 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. THE STRONGEST STORMS CONTAIN RAINFALL RATES IN EXCESS 
  OF TWO INCHES PER HOUR.  IN ADDITION...SEVERAL ROUNDS OF           
  THUNDERSTORMS ARE EXPECTED OVER THE NEXT FEW HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BELTON...BLUE SPRINGS...DE SOTO...EDGERTON...FAIRWAY...GARDNER...
  GRAIN VALLEY...GRANDVIEW...GREENWOOD...LAKE LOTAWANA...LAKE
  QUIVIRA...LEAWOOD...LEE'S SUMMIT...LENEXA...MERRIAM...MISSION...
  MISSION HILLS...OAK GROVE...ODESSA...OLATHE...OVERLAND PARK...
  PECULIAR...PLEASANT HILL...PRAIRIE VILLAGE...RAYMORE...RAYTOWN...
  SHAWNEE...SPRING HILL...WESTWOOD AND LAKE TAPAWINGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3908 9491 3899 9491 3905 9488 3906 9377
      3878 9378 3864 9506 3898 9506 3898 9508
      3896 9509 3897 9518 3908 9519

$$

SAW
2 follow-up statements
172 
WGUS73 KEAX 311110
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
610 AM CDT FRI MAY 31 2013

KSC091-103-121-MOC037-095-101-107-311600-
/O.CON.KEAX.FF.W.0014.000000T0000Z-130531T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI KS-LEAVENWORTH KS-JOHNSON KS-CASS MO-JACKSON MO-JOHNSON MO-
LAFAYETTE MO-
610 AM CDT FRI MAY 31 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JOHNSON AND NORTHERN
MIAMI COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHERN LEAVENWORTH
COUNTY IN NORTHEAST KANSAS...AND SOUTHWESTERN LAFAYETTE...
NORTHWESTERN JOHNSON...SOUTHERN JACKSON AND NORTHERN CASS COUNTIES IN
WEST CENTRAL MISSOURI UNTIL 1100 AM CDT...

AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH TORRENTIAL RAINFALL ACROSS THE SOUTHERN KANSAS 
CITY METROPOLITAN AREA...ESPECIALLY FROM OLATHE TO LEES SUMMIT. RAIN 
GUAGES HAVE MEASURED RAINFALL AMOUNTS OF 2 TO 3 INCHES IN ONE HOUR.

THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING 
SITUATION FOR AREAS IN EASTERN JOHNSON AS WELL AS WESTERN AND 
SOUTHERN JACKSON COUNTIES. IF YOU LIVE ALONG A FLOOD PRONE 
AREA...SEEK HIGHER GROUND IMMEDIATELY. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BELTON...BLUE SPRINGS...DE SOTO...EDGERTON...FAIRWAY...GARDNER...
GRAIN VALLEY...GRANDVIEW...GREENWOOD...LAKE LOTAWANA...LAKE
QUIVIRA...LEAWOOD...LEE'S SUMMIT...LENEXA...MERRIAM...MISSION...
MISSION HILLS...OAK GROVE...ODESSA...OLATHE...OVERLAND PARK...
PECULIAR...PLEASANT HILL...PRAIRIE VILLAGE...RAYMORE...RAYTOWN...
SHAWNEE...SPRING HILL...WESTWOOD AND LAKE TAPAWINGO.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. WATER RESCUES PUT YOU AND FIRST RESPONDERS IN JEOPARDY. 

&&

LAT...LON 3908 9491 3899 9491 3905 9488 3906 9377
      3878 9378 3864 9506 3898 9506 3898 9508
      3896 9509 3897 9518 3908 9519

$$

BOOKBINDER
400 
WGUS73 KEAX 311416
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
916 AM CDT FRI MAY 31 2013

KSC091-103-121-MOC037-095-101-107-311600-
/O.CON.KEAX.FF.W.0014.000000T0000Z-130531T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI KS-LEAVENWORTH KS-JOHNSON KS-CASS MO-JACKSON MO-JOHNSON MO-
LAFAYETTE MO-
916 AM CDT FRI MAY 31 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JOHNSON AND NORTHERN
MIAMI COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHERN LEAVENWORTH
COUNTY IN NORTHEAST KANSAS...AND SOUTHWESTERN LAFAYETTE...
NORTHWESTERN JOHNSON...SOUTHERN JACKSON AND NORTHERN CASS COUNTIES IN
WEST CENTRAL MISSOURI UNTIL 1100 AM CDT...

AT 914 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WIDESPREAD 
FLOODING ACROSS SOUTHERN PARTS OF KANSAS CITY AND SURROUNDING 
AREAS...INCLUDING HIGH-WATER RESCUES IN OLATHE AND OVERLAND PARK. 
NUMEROUS ROADS ARE CLOSED DUE TO HIGH WATER ACROSS THE REGION. 
ADDITIONAL THUNDERSTORMS THIS MORNING COULD PRODUCE ANOTHER HALF 
INCH OF RAINFALL...ON TOP OF 2 TO 4 INCHES OF RAIN THAT FELL 
OVERNIGHT. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BELTON...BLUE SPRINGS...DE SOTO...EDGERTON...FAIRWAY...GARDNER...
GRAIN VALLEY...GRANDVIEW...GREENWOOD...LAKE LOTAWANA...LAKE
QUIVIRA...LEAWOOD...LEE'S SUMMIT...LENEXA...MERRIAM...MISSION...
MISSION HILLS...OAK GROVE...ODESSA...OLATHE...OVERLAND PARK...
PECULIAR...PLEASANT HILL...PRAIRIE VILLAGE...RAYMORE...RAYTOWN...
SHAWNEE...SPRING HILL...WESTWOOD AND LAKE TAPAWINGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3908 9491 3899 9491 3905 9488 3906 9377
      3878 9378 3864 9506 3898 9506 3898 9508
      3896 9509 3897 9518 3908 9519

$$

HAWBLITZEL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 31, 4:11 AM CDT, 1 hour earlier.

Area forecast discussion, May 31, 4:11 AM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
411 AM CDT Fri May 31 2013

.SHORT TERM...(Today and Tonight)
Issued at 410 AM CDT FRI MAY 31 2013

Convection early this morning will persist through sunrise, with the
potential for more storms again this afternoon. Environment across
eastern Kansas and northern Missouri remains somewhat stabilized
from the the excessive rain the region received Thursday, however a
speed max ejecting through the Central Plains early this morning has
brought considerable focus back to areas from central Kansas east
into west central Missouri. Moisture advection within the speed max
has proven more than sufficient to initiate thunderstorms early this
morning. Storms early this morning are elevated in nature, thanks to
the stable boundary layer, but source region for the speed max is,
and will continue to, tap MUCAPE values across southern Kansas and
Oklahoma around 3000 J/KG, with effective shear values ranging above
50 knots. This will make storms through the early morning hours
rather volatile, with large hail and torrential rain the primary
threats. Activity through sunrise will generally range between
Highway 50 and Highway 36, as this region will be the focus for
continued mass convergence as long as the speed max is moving
through. Speed max will be to veer off after sunrise, likely
allowing the storms to transit from intense thunderstorms into
widespread rain for several hours this morning, therefore the severe
thunderstorm watch in effect for parts of our forecast area this
morning only runs through 8 AM.

Thunderstorm activity from this morning will likely take much of the
morning to run its course, bringing more saturating rain to the
region. Potential for redevelopment is there for the afternoon hours
if this mornings storms dissipate quickly enough to allow for
surface destabilization later on. Storm initialization should get a
boost this afternoon as a front across eastern Nebraska into central
Kansas begins to sweep through northern Missouri as the parent
circulation across the Northern Plains begins to shift farther east.
However, focus for afternoon convection should set up a little
farther east and south, limiting the likely POPs to the southeastern
half of the outlook area, from east central Kansas through northeast
Missouri. Large hail and torrential rain continue to look like the
major threats later this afternoon into this evening.

.LONG TERM...(Saturday through Thursday)
Issued at 410 AM CDT FRI MAY 31 2013

Looking into the weekend, it finally appears that we will have a
small respite from the storms. Parent trough giving us our current
round of storms will finally transit far enough east to take the
focus off the Plains States. This presents us with a dry forecast
after any potential lingering storm activity Saturday morning fades
away. Currently, forecast looks dry through Monday, with below
normal temperatures --Sunday might not make it out of the 60s--.

Unfortunately, our forecast does not remain dry. By Monday night,
models are advertising the beginning of another round of rain as yet
another trough begins to swing out of the Pacific Northwest into the
Northern Plains, interacting with the shortwave ridge that will be
in place. Confidence is not high enough to say that next work week
will be like this past work week, but the potential looks to be
there for more excessive rainfall next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1220 AM CDT FRI MAY 31 2013

Scattered convection forming along a west-east band from central KS
into west central MO is likely the start of a convective complex that
will evolve overnight as the southerly low level jet over central KS
and OK ramps up. The 00z NAM and latest HRRR seem to have the nest
handle on the current situation and followed the general theme of
increasing convective activity into the terminals as we move into the pre-
dawn hours of Friday morning. With increasing confidence on a
convective complex forming have lowered ceilings into the MVFR
category with MVFR visibilities. Should the expected complex take
dead aim on any of the terminals the risk of IFR
ceilings/visibilities will increase...and most likely in the 10-13z
time period.

Should see convection drop off considerably by mid morning with
ceiling improving to VFR. Still the potential for late
afternoon/early evening re-development of convection but with
continued low confidence it will affect the KMCI/KMKC terminals.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through this evening FOR KSZ025-057-060-
     102>105.

MO...FLASH FLOOD WATCH through this evening FOR MOZ001>008-011>017-
     020>025-028>033-037>040-043>046-053-054.

&&

SHORT TERM...Cutter
LONG TERM...Cutter
AVIATION...MJ
Hazardous weather outlook, May 30, 7:12 PM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
712 PM CDT THU MAY 30 2013

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-311130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
712 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE OUTLOOK AREA
THROUGH FRIDAY EVENING. THE FOCUS FOR THE HEAVIEST RAINFALL WILL BE
ACROSS AREAS GENERALLY SOUTH OF THE MISSOURI FROM EARLY FRIDAY
MORNING THROUGH FRIDAY EVENING. BUT RECENT HEAVY RAINFALL HAS
SATURATED SOILS ACROSS THE ENTIRE REGION AND ANY ADDITIONAL HEAVY
RAINS MAY LEAD TO FLASH FLOODING.

A BAND OF SCATTERED THUNDERSTORMS FROM SOUTHEAST NEBRASKA INTO
CENTRAL KANSAS IS EXPECTED TO REACH NORTHWEST MISSOURI AND EXTREME
NORTHEAST KANSAS BY MID EVENING. ALTHOUGH THESE STORMS ARE EXPECTED
TO WEAKEN A FEW STRONG STORMS ARE POSSIBLE.

LATER TONIGHT...AN UNSTABLE AIRMASS IS EXPECTED TO SPREAD BACK INTO
THE REGION. CONDITIONS MAY BECOME FAVORABLE FOR RAPID THUNDERSTORM
DEVELOPMENT ACROSS EASTERN KANSAS INTO WEST CENTRAL MISSOURI A FEW
HOURS AFTER MIDNIGHT. WHILE THERE IS A SMALL THREAT FOR THESE STORMS
TO BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT WILL BE VERY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY TO BE ONGOING FRIDAY MORNING...WITH THE
HEAVIEST ACTIVITY LIKELY ALONG AND SOUTH OF THE MISSOURI RIVER
VERY HEAVY RAINFALL AND SOME POTENTIAL FOR SEVERE WEATHER EXISTS
ACROSS THIS REGION THROUGHOUT THE DAY...WITH THE POTENTIAL FOR TWO TO
FOUR INCHES OF RAIN ACROSS CENTRAL PORTIONS OF MISSOURI AND EASTERN
KANSAS...INCLUDING THE KANSAS CITY AREA.

BY LATE AFTERNOON...SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY
REFORM ALONG A WEAK FRONT OVER NORTHERN MISSOURI...ROUGHLY BETWEEN
KANSAS CITY AND ST.JOSEPH TO BETWEEN KIRKSVILLE AND MOBERLY. LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND AGAIN ON MONDAY. IN
ADDITION...RAINFALL MEASUREMENTS...AS WELL AS OBSERVED FLOODING
REPORTS...ARE GREATLY APPRECIATED.

MJ

In the hours before

Special weather statement, May 31, 3:12 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
312 AM CDT FRI MAY 31 2013

MOZ037-038-044-310900-
JACKSON MO-JOHNSON MO-LAFAYETTE MO-
312 AM CDT FRI MAY 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAFAYETTE...
NORTHWESTERN JOHNSON AND SOUTHEASTERN JACKSON COUNTIES IN WEST
CENTRAL MISSOURI UNTIL 400 AM CDT...

AT 308 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENWOOD...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LONE JACK...PITTSVILLE AND LAKE LAFAYETTE.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA UNTIL 8 AM. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3883 9429 3884 9434 3889 9433 3900 9383
      3883 9381
TIME...MOT...LOC 0812Z 256DEG 31KT 3886 9424

BOOKBINDER
Special weather statement, May 31, 3:43 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
343 AM CDT FRI MAY 31 2013

KSZ103-104-MOZ028-029-037-310930-
CLAY MO-JACKSON MO-LEAVENWORTH KS-PLATTE MO-WYANDOTTE KS-
343 AM CDT FRI MAY 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE...EXTREME
NORTHERN JACKSON...SOUTHERN CLAY...WYANDOTTE AND SOUTHERN
LEAVENWORTH COUNTIES UNTIL 430 AM CDT...

AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TOPEKA TO
TONGANOXIE TO PARKVILLE...AND MOVING EAST AT 45 MPH.

HAIL UP TO DIME SIZE HAIL IS EXPECTED WITH THESE STORMS...ALONG WITH
TORRENTIAL RAINFALL AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BASEHOR...WEATHERBY LAKE...PARKVILLE...TONGANOXIE...GLADSTONE...
  RIVERSIDE...CLAYCOMO...LIBERTY...BONNER SPRINGS...EXCELSIOR
  SPRINGS...NORTH KANSAS CITY...KANSAS CITY KANSAS...FERRELVIEW...
  PLATTE WOODS...LAKE WAUKOMIS...HOUSTON LAKE...OAKVIEW...
  NORTHMOOR...PLEASANT VALLEY AND GLENAIRE.

THESE STORMS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
  I-35 IN MISSOURI BETWEEN MILE MARKERS 5 AND 24.
  I-635 BETWEEN MILE MARKERS 5 AND 12.
  I-435 LOOP FROM MILE MARKERS 10 TO 27...36 TO 56.
  I-29 BETWEEN MILE MARKERS 0 AND 12.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3924 9516 3937 9421 3919 9425 3898 9518
TIME...MOT...LOC 0841Z 264DEG 39KT 3906 9542 3918 9475

BOOKBINDER
Local storm report, May 31, 3:56 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
356 AM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     HAIL             GLADSTONE               39.21N 94.56W
05/31/2013  M0.75 INCH       CLAY               MO   EMERGENCY MNGR

&&

CUTTER
Local storm report, May 31, 4:20 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
420 AM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 AM     HAIL             1 N MISSOURI CITY       39.25N 94.30W
05/31/2013  E0.88 INCH       CLAY               MO   TRAINED SPOTTER

&&

CUTTER
Local storm report, May 31, 4:57 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
457 AM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     HAIL             2 NW KANSAS CITY        39.14N 94.58W
05/31/2013  M1.00 INCH       CLAY               MO   BROADCAST MEDIA

            RELAY OF REPORT OF QUATER SIZE HAIL AT MKC CHARLES
            WHEELER DOWNTOWN AIRPORT BY BROADCAST MEDIA

&&

BOOKBINDER
Local storm report, May 31, 5:08 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
508 AM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     HAIL             3 E LIBERTY             39.24N 94.36W
05/31/2013  M1.00 INCH       CLAY               MO   PUBLIC

            RELAYED VIA SOCIAL MEDIA.

&&

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 2:57 AM CDTSpecial Weather StatementEAXCass33 min
May 31, 3:12 AM CDTSpecial Weather StatementEAXJackson48 min
May 31, 3:43 AM CDTSpecial Weather StatementEAXClay47 min
May 31, 4:00 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte, Ray45 min
May 31, 4:23 AM CDTFlash Flood WarningEAXClay, Jackson, Lafayette, Platte, Ray6 hr
May 31, 5:22 AM CDTFlash Flood WarningEAXCarroll, Chariton, Cooper, Howard, Johnson, Lafayette and 3 more6 hr
May 31, 5:45 AM CDTSpecial Weather StatementEAXJackson45 min
May 31, 5:52 AM CDTRiver Flood WarningEAXJackson6 hr
May 31, 6:14 AM CDTRiver Flood WarningEAXJackson4 hr
May 31, 6:36 AM CDTRiver Flood WarningEAXJackson7 hr
May 31, 6:43 AM CDTRiver Flood WarningEAXJackson14 hr
May 31, 7:03 AM CDTSpecial Weather StatementEAXHenry, Pettis42 min
May 31, 7:15 AM CDTRiver Flood WarningEAXJackson6 hr
May 31, 7:36 AM CDTRiver Flood WarningEAXJackson3 hr
May 31, 7:52 AM CDTRiver Flood WarningEAXPlatte27 hr
May 31, 7:54 AM CDTSevere Thunderstorm WarningEAXCooper36 min
May 31, 8:10 AM CDTAreal Flood WarningEAXCass, Cooper, Henry, Johnson, Pettis28 hr
May 31, 9:03 AM CDTFlash Flood WarningEAXCooper24 hr
May 31, 11:00 AM CDTFlash Flood WarningEAXCass, Jackson, Johnson, Lafayette3 hr
May 31, 11:27 AM CDTFlash Flood WarningEAXCooper3 hr
May 31, 11:32 AM CDTAreal Flood WarningEAXJohnson, Lafayette, Pettis, Saline24 hr
May 31, 2:01 PM CDTAreal Flood WarningEAXCass, Jackson, Johnson, Lafayette24 hr
May 31, 2:15 PM CDTSpecial Weather StatementEAXPettis45 min
May 31, 2:28 PM CDTAreal Flood WarningEAXCooper24 hr
May 31, 3:01 PM CDTSevere Thunderstorm WarningEAXPettis44 min
May 31, 3:16 PM CDTSpecial Weather StatementEAXBates, Henry44 min
May 31, 3:26 PM CDTTornado WarningEAXBates, Henry, Johnson34 min
May 31, 3:47 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis43 min
May 31, 4:12 PM CDTSevere Thunderstorm WarningEAXBates, Cass48 min
May 31, 4:30 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis60 min
May 31, 4:33 PM CDTFlash Flood WarningEAXBates, Henry, Johnson, Pettis6 hr
May 31, 4:40 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson65 min
May 31, 5:11 PM CDTSevere Thunderstorm WarningEAXBates64 min
May 31, 5:16 PM CDTSevere Thunderstorm WarningEAXPettis29 min
May 31, 5:35 PM CDTFlash Flood WarningEAXBates6 hr
May 31, 3:47 AM CDTFlash Flood WarningEAXLeavenworth4 hr
May 31, 3:51 PM CDTSpecial Weather StatementEAXLinn39 min
May 31, 5:00 PM CDTSevere Thunderstorm WarningEAXLinn45 min

Nearby

Flash Flood Warnings in Missouri, 2013Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.